MAUDE Adverse Event Report: GYRUS ACMI, INC 0.035" HYBRID WIRE, BOX OF 5; STYLET, URETERAL

GYRUS ACMI, INC 0.035" HYBRID WIRE, BOX OF 5; STYLET, URETERAL
Model Number GWH3505R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
It was reported the end of the hydrophilic tip of the.035" hybrid wire was detached inside the patient's body during a retrograde intrarenal surgery.The detached tip was broken into multiple pieces and all pieces were retrieved by the user.The procedure was completed with a similar replacement device.There was no harm or impact to the patient reported for this event.
 
Additional Manufacturer Narrative
The following fields were updated: g3, g6, h2, h3, h6, h10.This supplemental report is being submitted to provide the results of the manufacturer¿s investigation.The device evaluation, a review of the device history record (dhr), and a review of the instructions for use (ifu) were conducted during this investigation.The device evaluation found the device was broken in multiple pieces at the distal tip.The rest of the guidewire had debris indicating use but no further damage.The hydrophilic distal tip was broken in three separate pieces.The tip was broken about halfway up the tip and small piece of the coating had come off as well.The inner wire was broken as well.The damage of the tip was consistent with what was reported.The review of the dhr did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.The root cause was unable to be confirmed.It is possible the device was bent sharply or bent too much causing this type of damage.The ifu contains the following statements regarding this event: -"the tips of some metal instruments may cause the coating material on the guidewire to be scraped off under conditions of sharp bending or kinking.If this occurs, it is recommended that any fragments of the outer coating material be removed.While advancing or withdrawing any coated guidewire, avoid sharply bending or kinking the portion of the guidewire that extends beyond the instrument." olympus will continue to monitor field performance of this device.

Brand Name
0.035" HYBRID WIRE, BOX OF 5
Common Device Name
STYLET, URETERAL
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11174080
Report Number3003790304-2021-00010
Device Sequence Number11694189
Product Code EYA
UDI-Device Identifier00821925031425
UDI-Public00821925031425
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT-EYA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGWH3505R
Device Lot Number92000247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1